MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG SOLIDSCREEN II

BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG SOLIDSCREEN II
Catalog Number 806516100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported false negative reactions of her positive control, using ahg anti-igg solidscreen ii on her tango infinity instrument.Upon repeating the control, the result was 1+ positive.A patient/donor sample was tested before running the failed qc, but the sample was not validated.This action was appropriate because the qc had failed.We can confirm that no patient or donor samples were impacted or affected by this incident.The customer changed the ahg bottle, after which the control results returned to 4+ as expected.One of our field service engineers was on-site to check the affected tango infinity instrument.The entire needle rinsing process in the washing station was checked and no issues found which might have caused the false negative result.No pipetting or dispensing errors were detected.Our quality control laboratory checked their retention samples of the same batches as the products used at the customer's site for testing.Testing was conducted as follows: parallel testing of another ahg anti-igg lot with coombscell e showed no difference in titer.Testing of scii control, scii control b, and two donors without antibodies with biotestcell 3 on the tango infinity showed no discordant results; all positive and negative test outcomes were as expected.Our quality control laboratory was not able to reproduce the customer's false negative results.The customer then provided the bottle of ahg anti-igg soldiscreen ii that he used and that had yielded the false negative test result.This bottle was tested and our laboratory could reproduce the customer's test results.Soldiscreen ii control was very weak (called +) on cells 1 and 2, solidscreen control b was negative (expected positive ), and the negative control remained negative (as expected).Based on the investigation the complaint is classified as confirmed-upp (unexpected product performance).The retention sample reacted as expected, but the testing of the complaint sample confirmed the customer´s finding.The instrument data did not show any error or malfunction of the instrument which could have led to the deactivation of the ahg or lead to false negative results.It is most likely that the ahg bottle used by the customer became inactivated.Ahg inactivation can be caused by various factors, including contamination, improper storage, or handling issues.This conclusion is supported by the observation that, after the customer replaced the ahg bottle (barcode (b)(4)), the control results returned to the expected.Trace files of the instrument showed that the same bottle of ahg anti-igg soldiscreen ii was used several times to the repeat the failed qc test.Based on the log files, the same issue was observed from april 17 until april 22, each time with ahg bottle (lot 9427070-03, barcode (b)(4)).It was noted that this particular ahg bottle was unloaded into the instrument multiple times for reasons that remain unclear.Because our investigation did not reveal a quality issue with our product but a handling issue at the customer's site, we refrain from submitting six identical reports for the six days the issue occurred.

Brand Name
ANTI-HUMAN GLOBULIN ANTI-IGG SOLIDSCREEN II
Common Device Name
ANTI-HUMAN GLOBULIN ANTI-IGG SOLIDSCREEN II
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key22027407
Report Number9610824-2025-00017
Device Sequence Number15231096
Product Code QHS
UDI-Device Identifier07611969951437
UDI-Public(01)07611969951437(17)251226(10)9427070-03
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
125098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/26/2025
Device Catalogue Number806516100
Device Lot Number9427070-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Initial Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTESTCELL 3, LOT 9514011-00.; MLS2, LOT 940204000.; SOLIDSCREEN II CONTROL B, LOT 000272.; SOLIDSCREEN II CONTROL, LOT 64230659.; TANGO INFINITY, SN (B)(6).
Patient SexUnknown